Go Back   Bodybuilding Forum - Bodybuilding.net > Bodybuilding Forum > Supplements

Taurine Causing Digestive Problems

Supplements discussion on Taurine Causing Digestive Problems, within the Bodybuilding Forum; I've got a question for anyone here that uses taurine. I added taurine into my supplementation around two months ago ...


Reply
 
LinkBack Thread Tools Display Modes
Old 11-07-2005, 03:27 PM   #1
Frontline
Rank: Lightweight
Experience: 7-10 Years
 
Frontline's Avatar
 
Join Date: Feb 2005
Location: Midwest
Posts: 1,395
Country:

Gender:
Default Taurine Causing Digestive Problems

I've got a question for anyone here that uses taurine. I added taurine into my supplementation around two months ago at 15 grams per day divided in 3 doses and found that my stomach wasn't able to handle it. To be blunt, it gives me the shits....bad.

So I cut it out and found that the problem went away. Now that I added it back in at lower amounts, around 8-9 grams a day, I still get the same problem.

Does anyone else here have this problem with bulk taurine? I just want to know if I am alone on this or not. If it helps it is the bulk taurine from BN.
Frontline is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiFurl this Post!Share on Facebook
Reply With Quote
Old 11-08-2005, 11:16 AM   #2
EricT
Rank: Heavyweight
Experience: 7-10 Years
 
EricT's Avatar
 
Join Date: Jul 2005
Posts: 6,314
Country:

Gender:
Default

I've taken it in the past and had no problem.

However that IS a known side effect that has been found to occur in a couple of big studies. Either that or constipation. Along with the usual hypersensitivity reactions like hives and stuff.

Eight to nine grams a day is still a fairly hefty dose. I guess you could try even less. But you know what a doctor would tell you. If you're getting bad diarrhea, stop taking it.

I like BN and the bulk stuff has great pricing, but it's pretty no frills and they only bother to meet the minimal in terms of quality control, heavy metals, etc. I guess it's at least concievable that you have a contaminated batch. But I doubt it.
EricT is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiFurl this Post!Share on Facebook
Reply With Quote
Old 11-08-2005, 01:19 PM   #3
EricT
Rank: Heavyweight
Experience: 7-10 Years
 
EricT's Avatar
 
Join Date: Jul 2005
Posts: 6,314
Country:

Gender:
Default

Okay, did some more reading on this and found that diarrhea and peptic ulcers are the common TOXICITY symptom of taurine supplementation.

The good news is that this probably means it is a dose dependant reaction and does not necessarily contraindicate tarine for you.

The best approach I could advice would be to completely go off until the symptoms stop then add 500 mgs to 1 gram a day until the symptoms return. Then go back down a gram and see if you can stay on that dose with no problem.

I might add that 6 grams a day is considered an upper range for even therapeutic use like cardiovascular problems.

Hope that helps, Sleazy.
EricT is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiFurl this Post!Share on Facebook
Reply With Quote
Old 11-08-2005, 01:21 PM   #4
Frontline
Rank: Lightweight
Experience: 7-10 Years
 
Frontline's Avatar
 
Join Date: Feb 2005
Location: Midwest
Posts: 1,395
Country:

Gender:
Default

Ya thats pretty much what I did before, guess I will have to cut it way back.

Thanks for the research
Frontline is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiFurl this Post!Share on Facebook
Reply With Quote
Old 11-26-2005, 10:54 AM   #5
sdf42450
Rank: Member
Experience: 7-10 Years
 
sdf42450's Avatar
 
Join Date: Mar 2005
Posts: 425

Default

i'd cut the dose back and try taking it after you eat. should help slow digestion and aleviate some of the rough gut problems
sdf42450 is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiFurl this Post!Share on Facebook
Reply With Quote
Old 11-26-2005, 11:53 AM   #6
trouble
Rank: Member
 
trouble's Avatar
 
Join Date: Nov 2005
Location: Wished I lived in Victoria BC
Posts: 58
Country:

Gender:
Default

Also depends on what you're taking with it.

I found that use of CEE and ALCAR (both acidic) along with BCAAs increased the chance that I would have gut upset IF I used too much taurine.

One teaspoon in a 20 oz glass of water, when used with the other supps didn't cause issues, but, increasing it over that amount did..

Especially when I followed it with a whey protein shake a half hour later.

trouble is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiFurl this Post!Share on Facebook
Reply With Quote
Old 11-26-2005, 12:12 PM   #7
Frontline
Rank: Lightweight
Experience: 7-10 Years
 
Frontline's Avatar
 
Join Date: Feb 2005
Location: Midwest
Posts: 1,395
Country:

Gender:
Default

I am taking it with CEE and ALCAR, maybe I will try spacing it out instead of slamming it down with my other supplements and see if that helps.

Thanks for the suggestions.
Frontline is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiFurl this Post!Share on Facebook
Reply With Quote
Old 11-26-2005, 12:14 PM   #8
sdf42450
Rank: Member
Experience: 7-10 Years
 
sdf42450's Avatar
 
Join Date: Mar 2005
Posts: 425

Default

you could also try taking it with a supp that is more alkaline... when i take my ALCAR i usually take an equal dose of potassium citrate. helps normalize the PH and really reduces any intestinal discomfort (also helps with the taste ;) )
sdf42450 is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiFurl this Post!Share on Facebook
Reply With Quote
Old 12-17-2005, 11:32 AM   #9
larryjoe
Rank: New Member
 
Join Date: Dec 2005
Posts: 4

Default re: taurine digestive problems.

If your experiencing huge dumps and there solid be glad It means your on a mild cleanse. If that's the case then your protein and vit/min. absorption should be greater. If it's diahrea, then use metamucil or psyllium husks about a tablespoon per 16oz. of water. The taurine might be causing some minor parastolic movements, don't confront it. go with .It will clean the toxin build up and increase your protein absorption. This is just my experience and personal opinion, after 59 years+ a good dump is great.
larryjoe the new guy.
larryjoe is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiFurl this Post!Share on Facebook
Reply With Quote
Reply

  Bodybuilding Forum - Bodybuilding.net > Bodybuilding Forum > Supplements


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes



All times are GMT -8. The time now is 08:02 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.